MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT1530
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the customer, prior to the procedure, the temperature was vacillating between ll and hh.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found no defects.The reported condition was confirmed.The water circulated normally through the device.The device did not read the temperature properly.The needle was removed.The solder joint at the tip of the thermocouple was found to be broken.The investigation identified the root cause of the reported event to be a poor solder joint.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned, however, a picture was provided by the customer for analysis.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The product in the picture did not meet specification.The video showed the temperature on the generator indicated hh (high high), and shut down.The reported condition was confirmed.The investigation of the video found the temperature on the generator indicated hh (high high), and shut down.Other confirmed reports of this nature were due to the solder joint at the tip of the thermocouple was found to be broken.The investigation identified the root cause of the reported event to be a poor solder joint.Corrective actions have been implemented to mitigate this issue.Correction: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, before the procedure of radio ablation, they noticed the temperature dropping to 10 ° c or ll (low low) after the prime, which was the temperature deferred.It was at that moment that the electrode presented a problem.During the priming, the device had its temperature reader with abnormal behavior, as can be seen in the attached video, but instead of the temperature display stay at 10 ° c or ll as expected, the temperature reached hh (high high), temperature that was abnormal since the electrode was not active and there was no possibility of that temperature.There was no patient involvement.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6852864
Report Number1717344-2017-05870
Device Sequence Number1228749
Product Code GEI
UDI-Device Identifier10884524000947
UDI-Public10884524000947
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model NumberACT1530
Device Catalogue NumberACT1530
Device Lot Number61800317X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer01/11/2018
05/02/2018
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date02/08/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1